Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Rev Med Suisse. 2012 Jun 6;8(344):1238-42.

[Atypical femoral fracture associated with the use of bisphosphonates, an adverse drug reaction not to be missed].

[Article in French]

Author information

  • 1Service de pharmacologie et toxicologie cliniques, Centre régional de pharmacovigilance, HUG et Faculté de médecine, Genève.

Abstract

Atypical femur fractures represent a new disease entity associated with the use of oral bisphosphonates. This review summarizes the current understanding of this phenomenon. These fractures are usually transverse, affecting the proximal third of the femoral shaft. They occur after minor or no trauma, include a thickening of the lateral femoral cortex, a delayed consolidation time and prodromal symptoms. In this context, the risk/benefit ratio of bisphosphonates remains favorable if the indication is adequate. In case of fracture, indication to treatment should be reevaluated. Pain or discomfort in the thigh in a patient receiving bisphosphonate should lead to radiological investigations in order to detect the possible occurrence of a stress fracture.

PMID:
22730621
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk